MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750171
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used catheter from the reported event has been returned to angiodynamics, however the device evaluation is not yet completed.Upon conclusion of the investigation a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
Per event report, : "the patient arrived for infusion services with a bioflo 4 french, single lumen picc.Upon initiating aspiration for labs, the hub physically detached from the catheter.The nurse used a clamp on the catheter to help stop bleeding.The nurse then removed the picc line and replaced it with a new bioflo 4 french single lumen picc line.The new line functioned properly and therapy was able to be completed.There was no patient injury and the patient's status is fine.The used catheter has been returned to angiodynamics.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The august 2019 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "hub extension tubing cracked/detached." no adverse trend was indicated.In addition, this is the only reported complaint for this failure mode in the past 15 months for the bioflo picc product family.As received, the purple valve on the catheter was detached for the oversleeve.The barbed section contained adhesive around the barbed section of the valve.The end user's reported complaint description is confirmed.The most likely root cause is that the employees did not fully seat the valve in the oversleeve during the catheter assembly process per the applicable procedure which states: " rotate the valve/luer/catheter assembly while depressing the pedal until a small bead of epoxy is completely around connector between 1st and 2nd barbs.Verify epoxy does not extend onto shoulder or body of valve.If epoxy does extend onto valve, then use dry lint cloth to remove excess epoxy.Place the catheter/valve/luer assembly in the bonding fixture.Clamp at the extension so it does not slide." this is the only reported complaint for this failure mode in the past 15 months for the bioflo picc product family, as such, it is deemed to be an isolated incident.Operators performing the valve bonding sequence have been made aware of this complaint and have been re-trained on the proper assembly procedure.Although 100% visual inspection is currently performed on the bond joint, the procedure will be updated to include instructions requiring visualization to verify that luers are fully seated.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8731561
Report Number1317056-2019-00082
Device Sequence Number2271360
Product Code LJS
UDI-Device IdentifierH965750171
UDI-PublicH965750171
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K163452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberH965750171
Device Lot Number5445497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1